Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 22, 2017, 1:43 PM CDT. It took effect at Oct 24, 2017, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 1:43 PM CDT (18:43 UTC)
- In effect from
- Oct 24, 2017, 1:00 AM CDT
- Expired
- Oct 23, 2017, 3:24 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
675 WWUS74 KMAF 221843 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 143 PM CDT Sun Oct 22 2017 ...High wind possible through Guadalupe Pass Monday night... .The next cold front is expected to blow through the region Monday night. This may result in high wind conditions through Guadalupe Pass overnight. Conditions should quickly improve Tuesday. TXZ258-231100- /O.NEW.KMAF.HW.A.0027.171024T0600Z-171024T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1243 PM MDT Sun Oct 22 2017 ...HIGH WIND WATCH IN EFFECT LATE MONDAY NIGHT... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect late Monday night. * TIMING...late Monday night. * WINDS...Northeast wind of 40 mph with gusts to 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
566 WWUS74 KMAF 230824 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 324 AM CDT Mon Oct 23 2017 ...High Wind through Guadalupe Pass Monday Evening through Tuesday Morning... .The next cold front is expected to blow through the region this evening into tonight. This will result in high wind conditions through Guadalupe Pass beginning this evening. Conditions should quickly improve Tuesday afternoon. TXZ258-232100- /O.UPG.KMAF.HW.A.0027.171024T0600Z-171024T1200Z/ /O.NEW.KMAF.HW.W.0036.171024T0300Z-171024T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 224 AM MDT Mon Oct 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 9 PM this evening to noon MDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...This evening through Tuesday morning. * WINDS...Northeast wind of 35 to 45 mph with gusts up to 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 22, 1:38 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 22, 1:38 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 138 PM CDT Sun Oct 22 2017 .DISCUSSION... Upper trough pushing through the central plains as it moves east high pressure will start to build in from the west. This will put the region into NW flow aloft. Another trough will reinforce the first one over the Eastern US leaving the region stuck into between the ridge to the west and trough to the east most of the week. Toward next weekend a trough moving down across the Rockies will act to push the ridge off into the Pacific. Temperatures will be on a roller coaster of up and down as multiple fronts move through. The first in a series of cold fronts came through last night resulting in a chilly morning with sunny... cool and dry conditions today. The next cold fronts will be Monday night and Thursday night. This will result in temperatures getting knocked down frequently then warming up between them as the south wind returns. Could see a high wind event at GDP late Monday night so will go ahead and issue a watch. Radiational cooling should allow temps at MRF to fall into the 30s next few nights with 30s becoming more widespread across northern CWA Saturday morning in post frontal conditions. No rain expected most of the week... models throw some showers in toward next weekend so will leave them in for now. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 47 81 49 69 / 0 0 0 0 Carlsbad 44 83 45 67 / 0 0 0 0 Dryden 53 85 54 76 / 0 0 0 0 Fort Stockton 51 84 50 70 / 0 0 0 0 Guadalupe Pass 50 77 46 59 / 0 0 0 0 Hobbs 44 78 43 65 / 0 0 0 0 Marfa 38 79 39 64 / 0 0 0 0 Midland Intl Airport 47 82 49 69 / 0 0 0 0 Odessa 47 81 49 69 / 0 0 0 0 Wink 45 84 49 70 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...High Wind Watch late Monday night for Guadalupe Mountains. && 84/72
Hazardous weather outlook, Oct 22, 2:44 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 244 AM CDT Sun Oct 22 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 244 AM CDT Sun Oct 22 2017 /144 AM MDT Sun Oct 22 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Northeast gap winds could rise to 30 to 40 mph, with gusts over 55 mph, through Guadalupe Pass Monday night behind a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.